Steroid Withdrawal Syndrome

Many or most patients with Myositis take Prednisone to reduce muscle inflammation. “Steroid withdrawal syndrome” or “rebound effect” is a potential complication when tapering off long term use of Prednisone. The body has an exaggerated response that can result in fever, muscle pain, joint pain – making it difficult for the patient and the doctor to distinguish between an actual flare of the disease and withdrawal symptoms sometimes leading to an unnecessary increase in Prednisone.

The body has an exaggerated response that can result in fever, muscle pain, joint pain – making it difficult for the patient and the doctor to distinguish between an actual flare of the disease and withdrawal symptoms sometimes leading to an unnecessary increase in Prednisone.

Be sure to work together with your prescribing physician to ensure you are tapering slowly to help avoid Steroid Withdrawl Syndrome.

 

 

Tags:
Profile photo of Myositis Support

Author:

Myositis Support and Understanding Association (MSU) is a 501(c)(3) nonprofit organization with a mission to improve the day-to-day lives of Myositis patients. MSU is a patient-centered organization, founded by Myositis patients, for Myositis patients, and believes education, support, advocacy, and assistance are keys helping patients and caregivers. As a nonprofit, we rely on donations for funding and volunteers to help manage a fast growing organization.

View more information: Myositis Support

© Myositis Support and Understanding Association, Inc. 2010-2017. All Rights Reserved. MSU is a 501(c)(3) nonprofit organization.

You agree to our Terms and Conditions and Privacy Policy by using and viewing our site.

Stay updated!

Subscribe to our email updates

Subscribe to our email newsletter and updates

Stay updated about Myositis, MSU, fundraising, clinical trials, and everything in between. We never spam or share your information with any others. Go ahead, sign up today!

 

Click here to visit the Subscribe page

or

Log in with your credentials

or    

Forgot your details?

or

Become a Member

Send this to a friend

Hi, this may be interesting to you: Steroid Withdrawal Syndrome! The link is included below: https://understandingmyositis.org/steroid-withdrawal-syndrome/ --- Myositis Support and Understanding is a 501(c)3 nonprofit organization.